Alert archive / Louisiana / Freeze Warnings in 2012

Freeze Warning 8, NWS New Orleans, LA

December 29, 201212 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this freeze warning at Dec 29, 2012, 3:52 PM CST for 12 parishes in Louisiana; 5 counties in Mississippi. It took effect at Dec 30, 2012, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2012, 3:52 PM CST (21:52 UTC)
In effect from
Dec 30, 2012, 12:00 AM CST
Expired
Dec 30, 2012, 8:00 AM CST
In force
8 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -274 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-274 m²/s²
0-3 km storm-relative helicity
-170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS74 KLIX 292152
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 PM CST SAT DEC 29 2012

...HARD FREEZE WARNING IS IN EFFECT FOR SOUTHERN MISSISSIPPI AND
LOUISIANA NORTH AND WEST OF THE TIDAL LAKES... 
...FREEZE WARNING FOR SOUTHEAST LOUISIANA BELOW TIDAL LAKES OUTSIDE
NEW ORLEANS AREA...

.A COLD AIR MASS IN PLACE OVER MUCH OF THE NATION WILL PROVIDE A
CHILLY NIGHT ACROSS THE GULF SOUTH. SOME HIGH CLOUDS MAY CUT INTO
THE DURATION OF FREEZE CONDITIONS...PARTICULARLY ACROSS THE
SOUTHERN TIER OF LOUISIANA PARISHES...BUT MOST LOCATIONS AWAY FROM
MARINE INFLUENCES ARE EXPECTED TO SETTLE INTO THE MID 20S TO LOWER
30S OVERNIGHT. IN THE NEW ORLEANS AREA...A LIGHT FREEZE IS
ANTICIPATED GENERALLY ON THE WEST BANK AND WELL AWAY FROM URBAN
AREAS AND THE TIDAL LAKES. 

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-300600-
/O.NEW.KLIX.HZ.W.0005.121230T0600Z-121230T1500Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-
AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
352 PM CST SAT DEC 29 2012

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SUNDAY. 

* TIMING...FREEZING TEMPERATURES SHOULD ONSET AROUND 9 PM AND
  SETTLE INTO THE MID 20S IN THE TYPICALLY COLDER LOCATIONS BY
  MIDNIGHT...WARMING ABOVE FREEZING GENERALLY AFTER 9 AM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

LAZ056>061-063-065-300600-
/O.NEW.KLIX.FZ.W.0008.121230T0600Z-121230T1500Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...BELLE CHASSE...HOUMA...BAYOU CANE
352 PM CST SAT DEC 29 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY. 

* TIMING...FREEZING TEMPERATURES CAN BE REACHED BY 3 AM AND WARM
  ABOVE FREEZING BY 9 AM SUNDAY. 

* DURATION...3 TO 6 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$
1 follow-up statement
913 
WWUS74 KLIX 300432
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 PM CST SAT DEC 29 2012

...FREEZE WARNING IS IN EFFECT FOR SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA WEST AND NORTH OF THE TIDAL LAKES... 

.A COLD AIR MASS IN PLACE OVER MUCH OF THE NATION WILL PROVIDE A
CHILLY NIGHT ACROSS THE GULF SOUTH. MOST LOCATIONS AWAY FROM MARINE
INFLUENCES ARE EXPECTED TO SETTLE INTO THE UPPER 20S TO LOWER 30S
OVERNIGHT. SOME HIGH CLOUDS WILL KEEP TEMPERATURES FROM DROPPING
MUCH BELOW UPPER 20S UNLIKE PREVIOUSLY THOUGHT. AREAS SOUTH OF
LAKE PONTCHARTRAIN...ESPECIALLY THE NEW ORLEANS METRO AREA WILL
REMAIN ABOVE FREEZING.

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-301245-
/O.CAN.KLIX.HZ.W.0005.121230T0600Z-121230T1500Z/
/O.EXB.KLIX.FZ.W.0008.121230T0600Z-121230T1400Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-
AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1032 PM CST SAT DEC 29 2012

...FREEZE WARNING IN EFFECT UNTIL 8 AM CST SUNDAY...
...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST SUNDAY. THE HARD
FREEZE WARNING HAS BEEN CANCELLED. 

* TIMING...FREEZING TEMPERATURES CAN BE REACHED BY AROUND
  MIDNIGHT AND WARM ABOVE FREEZING BY 8 AM SUNDAY.

* DURATION...3 TO 7 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ059>061-063-065-300545-
/O.CAN.KLIX.FZ.W.0008.121230T0600Z-121230T1500Z/
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER TERREBONNE-
INCLUDING THE CITIES OF...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...BELLE CHASSE...HOUMA...
BAYOU CANE
1032 PM CST SAT DEC 29 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
FREEZE WARNING. 

$$

LAZ056>058-301245-
/O.EXT.KLIX.FZ.W.0008.121230T0600Z-121230T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE
1032 PM CST SAT DEC 29 2012

...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST SUNDAY...

* TIMING...FREEZING TEMPERATURES CAN BE REACHED BY 5 AM AND WARM
  ABOVE FREEZING BY 8 AM SUNDAY.

* DURATION...AROUND 3 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Dec 29, 3:15 PM CST, 37 minutes earlier.

Area forecast discussion, Dec 29, 3:15 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST SAT DEC 29 2012

.SYNOPSIS...
A SURFACE LOW IS LOCATED OFF THE VIRGINIA COAST WITH A COLD FRONT
EXTENDING THROUGH CENTRAL FLORIDA AND INTO THE SOUTHERN GULF OF
MEXICO. SURFACE HIGH PRESSURE IS LOCATED OVER TEXAS. A RELATIVELY
TIGHT PRESSURE GRADIENT HAS KEPT WINDS GUSTING TO NEAR 20 MPH
TODAY...BUT DESPITE LOTS OF SUNSHINE...COLD AIR ADVECTION HAS KEPT
TEMPERATURES IN THE 40S AND LOW 50S THIS AFTERNOON.

&&

.SHORT TERM...
BIGGEST CONCERN IN THE SHORT TERM IS THE LOW TEMPERATURE FORECAST
FOR TONIGHT. FAIRLY COMPLEX FORECAST AS THERE ARE MANY FACTORS TO
CONSIDER. GUIDANCE HAS COME IN WITH THE COLDEST TEMPERATURES OF
THE SEASON THUS FAR...INDICATING LOWS IN THE 23 TO 27 DEGREE RANGE
ACROSS THE NORTHERN HALF OF THE AREA...AND IN THE 29 TO 33 DEGREE
RANGE FOR MOST OF THE SOUTHERN HALF.

LIGHT WINDS AND LOW DEWPOINTS SHOULD ALLOW EFFICIENT RADIATIVE
COOLING. HOWEVER...WE/RE STILL SEEING SOME HIGH CLOUDS STREAMING
IN FROM MEXICO. WHILE MOST OF THE CLOUDS ARE DISSIPATING BEFORE
REACHING THE AREA...THERE ARE SOME INDICATIONS THAT THE CLOUDS
COULD THICKEN AND/OR SPREAD MORE ACROSS THE AREA TONIGHT. IF THAT
HAPPENS...IT WOULD LIMIT OVERNIGHT COOLING. AFTER MUCH DISCUSSION
BETWEEN COLLEAGUES...WE THINK EITHER SOLUTION IS JUST AS VIABLE AS
THE OTHER. GIVEN THE POTENTIAL IMPACTS OF A HARD FREEZE ACROSS
NORTHERN AREAS AND FREEZE ACROSS SOUTHERN AREAS...WE HAVE DECIDED
TO GO AHEAD AND FOLLOW THE FORECAST GUIDANCE ERRING ON THE SIDE OF
CAUTION. WE WILL BE HOISTING HARD FREEZE WARNINGS FOR AREAS
ALONG/NORTH OF THE INTERSTATE 10/12 CORRIDOR...INCLUDING THE BATON
ROUGE METRO AREA. FOR AREAS SOUTH OF THE INTERSTATE CORRIDOR...A
FREEZE WARNING WILL BE IN EFFECT. THIS WILL NOT INCLUDE THE CITY
OF NEW ORLEANS OR AREAS IMMEDIATELY ALONG THE COAST WHERE WATER
TEMPERATURES ARE EXPECTED TO KEEP THE AIR TEMPERATURES A FEW
DEGREES HIGHER.

HIGH PRESSURE WILL SHIFT EASTWARD SUNDAY...WITH ONE MORE CHILLY
DAY IN STORE. EXPECT TEMPERATURES TO REBOUND INTO THE 50S DURING
THE DAY SUNDAY...BUT AS WINDS TURN MORE EASTERLY LATE IN THE
DAY...OVERNIGHT LOWS WILL ONLY FALL INTO THE MID TO UPPER 30S
ACROSS THE NORTHERN HALF OF THE AREA AND INTO THE LOW TO MID 40S
ACROSS THE SOUTHERN HALF OF THE AREA.

.LONG TERM...
MOVING INTO THE WORK WEEK...WE WILL TRANSITION INTO AN EVEN WETTER
PATTERN. A COLD FRONT WILL MOVE INTO THE AREA LATE MONDAY. TIMING
IS STILL A BIT UNCERTAIN...BUT IT LOOKS LIKE RAIN WILL START
MOVING INTO THE AREA MONDAY NIGHT...WHICH WILL PUT A DAMPER ON AT
LEAST SOME NEW YEARS CELEBRATIONS. THE FRONT WILL LOSE ITS UPPER
LEVEL SUPPORT BY TUESDAY AS THE UPPER TROUGH FLATTENS AND LIFTS
NORTHEASTWARD RESULTING IN THE STEERING FLOW BECOMING MORE
PARALLEL TO THE FRONT. THIS WILL ALLOW THE FRONT TO STALL NEAR THE
COAST. IT WILL REMAIN IN PLACE THROUGH AT LEAST THURSDAY...SETTING
UP A LONG PERIOD OF OVERRUNNING RAIN. A FEW ISOLATED AND ELEVATED
THUNDERSTORMS CAN/T BE RULED OUT...BUT CHANCES REMAIN TOO LOW TO
INCLUDE IN THE FORECAST AT THIS TIME. TOTAL RAINFALL IS CURRENTLY
FORECAST AROUND 3 INCHES AS AN AREA AVERAGE...BUT HIGHER AMOUNTS
WILL CERTAINLY BE POSSIBLE. GROUND CONDITIONS ARE NEAR SATURATED
AFTER THE SOAKING RAINS OF OUR LAST TWO FRONTAL SYSTEMS...SO WE
WILL DEFINITELY HAVE TO MONITOR THE SYSTEM AS IT BECOMES MORE
CLEAR AND EXAMINE THE HEAVY RAINFALL/FLOODING THREAT.

THE FRONT SHOULD FINALLY BE KICKED OUT OF THE AREA LATE THURSDAY
AND INTO FRIDAY AS A DEEPER UPPER LEVEL TROUGH DIGS INTO THE LOWER
MISSISSIPPI VALLEY.

&&

.AVIATION...
VFR CAVOK CONDITIONS EXPECTED NEAR 24 HOURS WITH A THICK CIRRUS
STREAK ASSOCIATED WITH SUB-TROPICAL JET ALOFT ONLY ISSUE.

&&

.MARINE...
STRONG OFFSHORE FLOW STILL OCCURRING ACROSS THE COASTAL WATERS IN
THE WAKE OF LAST EVENING/S COLD FRONT. EXCEPTION IS OVER THE TIDAL
LAKES WHERE WINDS HAVE RELAXED JUST A BIT. EXPECT WINDS TO REMAIN
ELEVATED OVER THE GULF WATERS THROUGH AT LEAST THE EARLY
MORNING...SO WILL KEEP SCA GOING THROUGH 12Z SUNDAY. WILL NEED TO
KEEP AN EYE ON WINDS DURING THE MORNING AS THE SCA MAY NEED TO BE
EXTENDED FOR A FEW HOURS ACROSS PORTIONS OF THE WATERS. AS HIGH
PRESSURE SHIFTS EASTWARD...EXPECT ONSHORE FLOW TO DEVELOP BY
MONDAY...WITH CAUTION FLAGS POSSIBLE DUE TO STRENGTHENING RETURN
FLOW AHEAD OF THE NEXT FRONT. THE FRONT SHOULD MOVE INTO THE
WATERS TUESDAY...BUT IS EXPECTED TO STALL NEAR THE COAST...
BRINGING A PERIOD OF UNSETTLED/RAINY WEATHER TO THE ENTIRE AREA.

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  24  50  34  56 /   0   0  10  30
BTR  26  53  38  61 /   0   0  10  30
ASD  25  53  36  62 /   0   0  10  20
MSY  33  53  44  64 /   0   0  10  20
GPT  27  53  37  61 /   0   0  10  20
PQL  26  53  35  61 /   0   0  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: ASSUMPTION...ST. CHARLES...ST. JAMES...ST.
     JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...AND UPPER TERREBONNE.

     HARD FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: ASCENSION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
     HELENA...ST. TAMMANY...WASHINGTON...WEST BATON ROUGE...AND
     WEST FELICIANA.

MS...HARD FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...AND MISSISSIPPI SOUND.

&&

AVIATION...24/RR
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Dec 29, 11:56 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1156 AM CST SAT DEC 29 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-300600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1156 AM CST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MARINE AREAS EXCEPT
LAKES PONTCHARTRAIN AND MAUREPAS THIS AFTERNOON AND TONIGHT.

FREEZING CONDITIONS WILL OCCUR OVER AREAS NORTH OF THE LAKES BUT A
HARD FREEZE IS NOT EXPECTED AT THIS TIME. INTERIOR SECTIONS SOUTH
OF THE LAKES MAY APPROACH FREEZING BUT WIDESPREAD FREEZING
CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE MONDAY
NIGHT AND TUESDAY...NEW YEARS EVE AND NEW YEARS DAY...AS ANOTHER
AREA OF LOW PRESSURE AND COLD FRONT MOVE THROUGH THE AREA. AT THIS
TIME...SEVERE WEATHER IS NOT EXPECTED. OCCASIONAL LIGHTNING AND
BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREAT FROM THESE
THUNDERSTORMS.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO REDEVELOP
WEDNESDAY NIGHT AND THURSDAY IN THE WAKE OF A GULF LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

24/RR

In the hours before

Local storm report, Dec 29, 1:09 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CST SAT DEC 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          MARRERO                 29.89N 90.11W
12/25/2012  F0               JEFFERSON          LA   NWS STORM SURVEY

            GAS STATION SIGN BLOWN OVER AND MINOR DAMAGE TO A WENDYS
            DRIVE THROUGH AWNING NEAR BARATARIA AND LAPALCO IN
            MARRERO. STORM SURVEY CONFIRMED EF0 TORNADO.

&&

JS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 6:15 PM CSTSpecial Marine WarningLIX60 min
Dec 28, 6:42 PM CSTSpecial Marine WarningLIX63 min
Dec 28, 7:39 PM CSTSpecial Marine WarningLIX66 min
Dec 28, 8:06 PM CSTSpecial Marine WarningLIX54 min
Dec 28, 8:22 PM CSTSpecial Marine WarningLIX53 min
Dec 28, 8:37 PM CSTSpecial Marine WarningLIX23 min
Dec 28, 8:44 PM CSTSpecial Marine WarningLIX31 min
Dec 28, 9:16 PM CSTSpecial Marine WarningLIX59 min
Dec 29, 9:35 AM CSTRiver Flood WarningLIXSaint Tammany5 days
Dec 29, 9:52 AM CSTRiver Flood WarningLIXTangipahoa3 days
Dec 29, 3:52 PM CSTHard Freeze WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 3 more7 hr
Dec 29, 9:35 AM CSTRiver Flood WarningLIXPike, Walthall24 hr

Nearby

Freeze Warnings in Louisiana, 2012Freeze Warnings in Mississippi, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.